Thank you for using the timer - this advanced tool can estimate your performance and suggest more practice questions. We have subscribed you to Daily Prep Questions via email.

Customized for You

we will pick new questions that match your level based on your Timer History

Track Your Progress

every week, we’ll send you an estimated GMAT score based on your performance

Practice Pays

we will pick new questions that match your level based on your Timer History

Not interested in getting valuable practice questions and articles delivered to your email? No problem, unsubscribe here.

It appears that you are browsing the GMAT Club forum unregistered!

Signing up is free, quick, and confidential.
Join other 500,000 members and get the full benefits of GMAT Club

Registration gives you:

Tests

Take 11 tests and quizzes from GMAT Club and leading GMAT prep companies such as Manhattan GMAT,
Knewton, and others. All are free for GMAT Club members.

Applicant Stats

View detailed applicant stats such as GPA, GMAT score, work experience, location, application
status, and more

Books/Downloads

Download thousands of study notes,
question collections, GMAT Club’s
Grammar and Math books.
All are free!

Thank you for using the timer!
We noticed you are actually not timing your practice. Click the START button first next time you use the timer.
There are many benefits to timing your practice, including:

It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

12 Apr 2010, 05:41

7

This post received KUDOS

18

This post was BOOKMARKED

00:00

A

B

C

D

E

Difficulty:

65% (hard)

Question Stats:

64% (03:20) correct
36% (02:36) wrong based on 906 sessions

HideShow timer Statictics

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

6Techs can complete the job in 10 hours. 6 Techs can do 1/10 job in 1 hour 1 Tech can do 1/(6*10) = 1/60 job in 1 hour.

Now 6 techs worked from 11.00Am tp 5.00PM means they worked for 6 hours. 6Techs worked for 6 hours = 6/10 job completed. From 5.00 PM to 6.00 Pm a tech is added, so 7 Techs worked for 1 hour = 7/60 job Total job completed at 6.00PM is = 6/10+7/60 = 43/60 job done.

From 6.00 PM to 7.00 Pm a tech is added, so 8 Techs worked for 1 hour = 8/60 job Total job completed at 7.00PM is = 43/60 + 8/60 = 51/60 job done.

From 7.00 PM to 8.00 Pm a tech is added, so 9 Techs worked for 1 hour = 9/60 job Total job completed at 7.00PM is = 51/60 + 9/60 = 60/60 job done. Job is COMPLETE.

Job is complete at 8.00PM. The total number of hours is 9 hours. _________________

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

To complete the job 6*10=60 man/hours are needed. By 5:00 PM 6*6=36 man/hour done. 24 is left.

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

13 Jun 2013, 19:45

This is how I approach it: Because 6 men started at 11am and the addition of another man occurs after 5. Therefore, the amount of work done by 5pm will be = (1/10)X(17-11)= 6/10 The remaining work will thus be = 4/10

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

28 Jun 2013, 20:12

Hussain15 wrote:

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

We should never, everrr make questions too complicated to infer and solve... 6 tech total of 10 hours... let me assume total of 60 units of work... 1 tech in 1 hr does 1 unit of work.....

11:00 am to 5:pm - 6 hours so, total work done by 6 tech in 6 hrs will be 36 unit. ( 6*6) now a new person gets added every hour after 5:00PM

11:00-5:00 - 36 unit 5:00-6:00 - 7 unit ( 6 tech were doing 6 unit in 1 hr, now since a new person has been added, the work increases to 7 unit) 6:00-7:00 - 8 unit ( another guy added) 7:00-8:00- 9 unit ( another guys added making total 9 person in the work field)

36+7+8+9 = 60.

so by 8:00PM 60 units of work was completed by the group....

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

29 Jun 2013, 04:50

Hussain15 wrote:

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

1. Originally 6 people work for 60 man hours 2. Additional people work for 6 man hours 3. So to complete the same task since the same man hours is taken , the original 6 people work for 6 man hours less. i.e., they work for 60-6=54 man hours i.e., they work for 9 hours each 4 . In other words if they start the task at 11 A.M , they complete the task at 8:00 PM

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

To complete the job 6*10=60 man/hours are needed. By 5:00 PM 6*6=36 man/hour done. 24 is left.

Makes me giggle how Bunuel always finds a simple yet understood solution! Though first I struggle to understand the problem and the previous posters' solutions! Thanks Bunuel!

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

17 Aug 2013, 04:38

Hussain15 wrote:

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

6man, 10 hours = 1 full work 6 hours = 3/5 work done. due = 1- 3/5 = 2/5

6 men 10 hours so 7 men 60/7 hours to complete a job

so, 7 men 1 hour = 7/60 8 men 1 hour = 8/60 9 men 1 hour = 9/60 .......................................... + 3 hours = 24/60 = 2/5 parts of total works.

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

25 Sep 2013, 22:03

1

This post received KUDOS

Man * Days * hours = Work done

6 people * 10 hours = 60 units

6 people * (11AM to 5 PM) 6 hours = 36

Work left 60-36 = 24

5-6 : 7 people = 7 units 6-7 : 8 people = 8 units 7-8: 9 people = 9 units Total = 24 units

hence 8PM _________________

Rgds, TGC! _____________________________________________________________________ I Assisted You => KUDOS Please _____________________________________________________________________________

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

20 Nov 2013, 10:23

Hussain15 wrote:

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

Can someone explain how this fits into the standard w=r*t formula? I feel like that learning that formula was useless, because every time I try and apply it to one of these problems, it's wrong.

"It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?"

I tried this: If the rate of a technician is \(\frac{1}{T}\), and you have 6 technicians working from 9-5, then their hourly rate should be 6/T, so using w=r*t \(w=8*\frac{6}{t}\), so W=\(\frac{48}{T}\). But then what do I do after that?

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

24 Dec 2013, 13:14

1

This post received KUDOS

Hussain15 wrote:

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

So we need 60 hours men to finish the work 6 technitians will work for 6 hours hence they will do 36 hours. We now have 24 hours men left to complete At 6pm - 7 hours men = 24 - 7 = 17 At 7pm - 8 hours men= 17-8 = 9 At 8pm- 9 hours men = Job Done

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

18 Jan 2015, 00:56

Hello from the GMAT Club BumpBot!

Thanks to another GMAT Club member, I have just discovered this valuable topic, yet it had no discussion for over a year. I am now bumping it up - doing my job. I think you may find it valuable (esp those replies with Kudos).

Want to see all other topics I dig out? Follow me (click follow button on profile). You will receive a summary of all topics I bump in your profile area as well as via email. _________________

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

14 Sep 2015, 07:56

Hussain15 wrote:

It takes 6 technicians a total of 10 hours to build and program a new server from Direct Computer, with each working at the same rate. If six technicians start to build the server at 11:00 AM, and one technician per hour is added beginning at 5:00 PM, at what time will the server be complete?

A. 7:30 PM B. 7:45 PM C. 8:00 PM D. 9:00 AM E. 10:00 PM

My take is Option C. I followed a simple approach:

6 technicians will take total of 10 hours => Total manhours required = 60 man hours 1 Technician added per hour after 5:00 PM..Hmm okay..

Total manhours completed till 5 PM = 6*^ = 36 manhours (11 am - 5 pm => 6 hoours)

Manhours from 5 PM - 6 PM = (6 + 1) man * 1 hour = 7 manhours Manhours from 6 PM - 7 PM = (7 + 1) man * 1 hour = 8 manhours Manhours from 7 PM - 8 PM = (8 + 1) man * 1 hour = 9 manhours

Total manhours till 8 PM = 36 + 7 + 8 + 9 manhours = 60 manhours. Hence option C

Re: It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

21 Nov 2015, 15:57

it takes (6)(10)=60 technician hours to complete job (6)(6)=36 technician hours completed from 11:00am to 5:00pm 60-36=24 technician hours remaining at 5:00pm t=time required ratio of cumulative technician hours to time=(t+13)/2 24/t=(t+13)/2 t=3 hours 8:00pm

It takes 6 technicians a total of 10 hours to build and [#permalink]

Show Tags

04 Mar 2016, 19:06

my approach is the one that bunnuel gave for such types of questions.. total parts to build - 60 total parts 6 build in 1 hour = 6 parts.. so for 6 hours, they build 36 parts at 6 hour, 1 technician is added. in hour 7, 7 parts were built. so 36+7 = 43 in hour 8, another technician is added, so built 8 parts = 43+8=51. in hour 9, another technician is added, so built 9 parts = 51+9=60 - total number of parts.

so it takes 9 hours co complete if they start at 11AM, then they will finish at 20:00 or 8PM.

Hi, another method, though not easy and as simple as man-hours is--

in 6 hours, \(\frac{6}{10}\)work is completed... left is \(\frac{4}{10}\).. 1 hour work of 6 is \(\frac{1}{10}\)... and 1 hr work of 1 is\(\frac{1}{60}\).. so from 5 pm onwards an AP can be formed.. \(\frac{1}{10} + \frac{1}{60} + \frac{1}{10}+\frac{2}{60} +\)... let the hour required be x.. then\(\frac{1}{10}+\frac{1}{60} +\frac{1}{10} +\frac{2}{60}+.... \frac{1}{10} + \frac{x}{60}= 1-\frac{6}{10}\) \(\frac{x}{10} + \frac{1}{60} ( 1+2+..+x) = \frac{4}{10}\).. \(\frac{x}{10} + \frac{1}{60}*\frac{x(x+1)}{2}=\frac{4}{10}\).. \(12x + x^2 + x = 48\).. \(x^2 + 13x -48 =0\).. \(x^2 + 16x - 3x -48 =0\).. \((x+16)(x-3) =0\).. so x=3 .. time = \(5+3=8pm\) _________________

So, my final tally is in. I applied to three b schools in total this season: INSEAD – admitted MIT Sloan – admitted Wharton – waitlisted and dinged No...

A few weeks ago, the following tweet popped up in my timeline. thanks @Uber_Mumbai for showing me what #daylightrobbery means!I know I have a choice not to use it...

“This elective will be most relevant to learn innovative methodologies in digital marketing in a place which is the origin for major marketing companies.” This was the crux...